It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-09-2003, 10:58 PM   #1
Newbie
 
Join Date: Mar 2003
Posts: 7
19W/Acnee HB User
Post Accutane questions

Hey I just started accutane at 40 mg...80 mg on m/w/f...anyways, i have a buncha questions that id be grrateful if they were answered..

what are the more common side effeects and when do i start noticing them if im going to get them? im sorta worried about the vision and headache thing.

I have a multivitamin that has 100% vitamin A.. should i not be taking that?

Also, if i were to drink a lot on one night...i dont drink much but sometimes i like to drink a lot...does alcohol have any relevance to taking accutane?

and lastly, i use neutrogena's deep clean cleanser which has minimal salylic acid...is that a problem?

thanks

 
Old 03-10-2003, 07:36 AM   #2
Veteran
 
Join Date: Jun 2002
Posts: 375
TiredOfThisAll HB User
Post

the most common side effects that you WILL notice are dry skin and dry lips. Vision change is a possible side effect.

I would say not to take the multi-vitamin... but maybe someone else can comment on that.

im also on accutane, and I still drink... im not sure if its affecting treatment, but i still drink once or twice a week.

yes, that cleanser will be a problem. When i first started accutane i wanted my face to dry faster, so i used stridex foaming cleanser, but after like a week or so on accutane that cleanser started to burn when i used it.. you will need a gentle cleanser like cetaphil or purpose.

 
Sponsors Lightbulb
   
Old 03-10-2003, 10:34 AM   #3
Veteran
 
Join Date: Feb 2003
Posts: 339
Testament HB User
Post

I've been told by different dermatologists and doctors to NOT drink alcohol at all. I drink occasionally but its not worth affecting the treatment to me. (I didnt go on it... but I might in the next few months if im not happy where im at).

Good luck!

 
Old 03-10-2003, 11:47 AM   #4
Junior Member
 
Join Date: Jul 2002
Location: Finland
Posts: 22
Rubberduck111 HB User
Post

Hello 19W/Acnee (what a nickname! ! I finished my accutane cure in september 2002. Face's been very good. Nowadays I get a pimple or two every now and then, which is totally ok. My acne was very permanent and nothing seemed to help. Then my derm finally got me on accutane - luckily.

Most common side-effects. Well this is what I suffered from:

1. Extremely dry and chapped lips (my lips literally peeled off). You can handle this with good old fashioned vaseline or lip-balms, give a try to different kind of marks so you can see what works best for you. Personally i used Bebanthen (includes dexpanthenol, preform of vitamin B5, product of ROCHE, recommend), vaseline, lip-balms etc.

2. Red skin. This isn't the most common side-effect, but for me it was a problem. My face was really red. Nothing could help. All I could do was wait until the cure was over. As far as I'm concerned, you will propably be suffering from this, if you are really pale. Use good fatty moisturizers. It might sound foolish, because fatty creams can cause acne, but believe me if your skin gets as dry as mine got, you can't do anything else. Moisturizing is the number one thing, if you want to prevent this side-effect.

3. My eyes got really dry. It's because of overall drying of mucosa (the way Accutane helps actually) It was very annoying. You know, when I went outside wind dried my eyes even worse. If you happen to suffer from this, use moisturizing eye- drops or gels. But don't be afraid this is quite a rare side-effect.

When it comes to alcohol, well, I used alcohol ocassionally with no harm. Nevertheless I can't recommend it. Roche labs forbids alcohol during the Accutane cure. Your liver gets really hard when pulling Accutane (retins) in pieces. And really hard drinking sessions aren't good. If you really need to drink, drink a little bit!

It's absolutely prohibited to take any vitamin supplements or anything containing extra A-vitamin. This can lead to A-vitamin hypervitaminosis (Don't know if that's correct, my vocabulary in English isn't that good). Anyway don't take that multi-vitamin.

That cleancer. Well you can try to use it, but it can lead to dermatit (a skin inflammation). When 2 months of that cure is elapsed your skin will be so fragile, that you can't (propably) use anything such harsh as salisylic acid. Accutane will take care of your acne.

And anything else I wanted to say? Well NOTHING comes fast with acne. Accutane will help, but it might take 4 months, maybe more, it's very individual. Be patient. Side-effects? They are different with everyone and you can't stop them coming, but you can ease them. Accutane is worth all the little pain it causes. It really helps. Good luck and all the best - everyone of you.

You can search for extra information of my experiences by using the search-engine of this site. Try searching by my nickname from the "acne"-section.

[This message has been edited by Rubberduck111 (edited 03-11-2003).]

 
Old 03-11-2003, 04:48 AM   #5
Newbie
 
Join Date: Mar 2003
Location: London, UK
Posts: 4
mlamontagne1 HB User
Smile

I had most of the side effects that other people have mentioned, but I also had really bad bloody noses. My doctor suggested using a saline nose spray, but I still had them almost every day. My brother and sister also had the same problem. But even though taking accutane sucks, it was the best thing for me in the long run!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
to all accutane users! bimbotica Acne 13 09-05-2011 08:53 AM
after accutane realsad Acne 27 05-21-2010 05:52 PM
La and Al's Accutane Support Group allibear Acne 40 02-25-2006 10:35 AM
Accutane questions Le_Orignaux Acne 18 03-29-2005 02:33 PM
accutane? kta Acne 102 11-10-2004 07:20 PM




« food | Time To Tan »
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!